Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 5, 2020, 11:13 AM EDT for Gwinnett County, Walton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2020, 11:13 AM EDT (15:13 UTC)
- Expired
- Jun 5, 2020, 11:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WWUS82 KFFC 051513
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1113 AM EDT Fri Jun 5 2020
GAZ034-047-051545-
Walton GA-Gwinnett GA-
1113 AM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 1145 AM EDT...
At 1113 AM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Monroe, Snellville, Loganville, Grayson, Walnut Grove,
Between, Jersey, Bold Springs, Windsor, Harbin, Nicholasville, Youth,
Rosebud, Campton and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3394 8380 3393 8380 3391 8376 3389 8376
3390 8374 3390 8373 3391 8369 3390 8364
3368 8380 3387 8410 3399 8400
TIME...MOT...LOC 1513Z 291DEG 17KT 3387 8398
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 10:47 AM EDT, 26 minutes earlier.
Area forecast discussion, Jun 5, 10:47 AM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1047 AM EDT Fri Jun 5 2020 .UPDATE... An area of initially weakening showers and thunderstorms associated with a shortwave swinging toward the Appalachians has recently begun intensifying as instability has begun to build. PoPs were adjusted upward as this activity moves through the Atlanta metro. Additional showers and thunderstorms are expected to develop through the afternoon as instability increases further. RW && .PREV DISCUSSION... /Issued 759 AM EDT Fri Jun 5 2020/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 342 AM EDT Fri Jun 5 2020/ SHORT TERM /Today through Saturday/... Ongoing and developing showers are the rule this morning across the northern tier as shortwave energy moves out of the Ohio Valley and into the Tennessee Valley. Highest pops will be there initially but as frontal boundary and aforementioned shortwave sags southward, likely pops will spread across the Atlanta metro through the afternoon hours. Convergence along the front will allow for good mechanical lift and this will be combined with increased instability with CAPE values increasing to around 2000 J/KG. Some impressive DCAPE values to emerge this afternoon as well and would not be surprised to see some increased downburst potential with storms that develop later today. Front sags south of the area for Saturday leading to quite a reduction in pops area wide. Warmer temps aloft will also allow for decreased instability and will only carry low end chance pops for much of the area although some mid range pops necessary for far southern zones as tropical moisture begins to increase. Deese LONG TERM /Saturday Night through Thursday/... Model guidance is in good agreement regarding the track and intensity of TD Cristobal. As the extended period begins on Saturday night, Cristobal is forecast to be located in the central Gulf of Mexico and moving northward towards the Gulf Coast. Most ensemble guidance remains consistent in bringing the storm into the Louisiana coast late Sunday night/early Monday morning. With Cristobal currently positioned over the Yucatan, the storm has weakened to a tropical depression and the wind field as expanded significantly. While these factors will make rapid intensification unlikely as the storm moves north, the expansion of the wind field will allow for the advection of deep moisture into north and central Georgia well ahead and away from the storms landfall. Dewpoints in the upper 60s and low 70s, and precipitable water values ranging from 1.5" to as high as 2.25" will build in as this deep moisture spreads over the forecast area. On Tuesday, Cristobal is expected to be absorbed by a large upper level trough approaching from the west. Tropical moisture surging northward behind the remnants of Cristobal will bring higher rain chances as the trough swings through the region during middle portions of the week. Considering the enhanced moisture and adequate surface heating across north and central Georgia, there is a chance of thunderstorms across the forecast area each day through the end of the extended period. Convection is expected to be diurnally driven in nature, with the highest chances favored during the afternoon hours each day. Widespread severe thunderstorms are not currently expected at this time, but it is nonetheless possible that a few pulse storms each day could become strong to severe, capable of producing gusty winds in addition to heavy rain and frequent lightning. Deep moisture and increased cloud cover will keep high temperatures near normal values, mainly in the 80s, and low temperatures 5-10 degrees above normal, mainly in the mid 60s to low 70s. King AVIATION... 12Z Update... SHRA/TSRA is spreading into the northern tier and will gradually diminish as they push south and east during the morning hours. LIFR/IFR ceilings are in place across northeast Georgia, including AHN, but are expected to improve by 14Z. SCT to BKN cu field at 035-050 is expected to develop by 14-15Z and remain through the afternoon. TSRA appears most likely at all TAF sites during the mid to late afternoon, with a TEMPO for TSRA from 19-23Z at the northern sites and 20-24Z at CSG/MCN. SW to W winds of 5-9 kts through the day today will diminish overnight, becoming light and variable during the early morning hours Saturday. //ATL Confidence...12Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 85 69 89 69 / 60 40 30 10 Atlanta 85 70 88 69 / 60 40 30 20 Blairsville 79 64 85 64 / 60 40 30 10 Cartersville 86 67 90 68 / 60 30 30 10 Columbus 89 71 88 70 / 50 40 40 20 Gainesville 83 69 87 69 / 60 40 30 10 Macon 89 70 87 69 / 50 30 40 20 Rome 87 67 91 69 / 50 30 20 10 Peachtree City 86 68 88 68 / 60 40 30 20 Vidalia 90 73 88 71 / 40 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Jun 5, 5:13 AM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 513 AM EDT Fri Jun 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 513 AM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms will develop across the forecast area today into tonight. An isolated strong to severe storm will be possible, mainly across north Georgia. Lightning, heavy rain, and gusty winds will be possible with any storms which do form. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are expected each day through Thursday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms which do form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 5, 10:55 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1055 AM EDT Fri Jun 5 2020
GAZ033-034-044>046-055-057-051545-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Gwinnett GA-
Henry GA-South Fulton GA-
1055 AM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...ROCKDALE...
CLAYTON...DEKALB...SOUTHWESTERN GWINNETT...AND NORTHWESTERN HENRY
COUNTIES UNTIL 1145 AM EDT...
At 1053 AM EDT...a line of strong thunderstorms was along a line
extending from Tucker to Sandtown...and moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, Conyers, Jonesboro, East Point, Stockbridge, Union
City, Forest Park, Riverdale, College Park, Lilburn, Chamblee,
Norcross, Doraville, Clarkston, Morrow, Hapeville, Stone Mountain,
Avondale Estates and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8457 3396 8422 3375 8392 3372 8392
3345 8438 3348 8439 3350 8442 3355 8444
3354 8449 3369 8464
TIME...MOT...LOC 1453Z 321DEG 17KT 3386 8424 3369 8453
WIND...40MPHSpecial weather statement, Jun 5, 11:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 AM EDT Fri Jun 5 2020
GAZ034-047-051545-
Walton GA-Gwinnett GA-
1113 AM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 1145 AM EDT...
At 1113 AM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Monroe, Snellville, Loganville, Grayson, Walnut Grove,
Between, Jersey, Bold Springs, Windsor, Harbin, Nicholasville, Youth,
Rosebud, Campton and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3394 8380 3393 8380 3391 8376 3389 8376
3390 8374 3390 8373 3391 8369 3390 8364
3368 8380 3387 8410 3399 8400
TIME...MOT...LOC 1513Z 291DEG 17KT 3387 8398
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:55 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 50 min |
| Jun 5, 11:48 AM EDT | Special Weather Statement | FFC | Oconee, Walton | 27 min |
| Jun 5, 12:15 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Jun 5, 12:39 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 51 min |
| Jun 5, 12:59 PM EDT | Special Weather Statement | FFC | Newton | 46 min |
| Jun 5, 1:34 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 41 min |
| Jun 5, 1:53 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Jun 5, 2:06 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jun 5, 2:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jun 5, 2:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jun 5, 3:16 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 29 min |
| Jun 5, 3:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 5, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Spalding | 41 min |
| Jun 5, 4:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jun 5, 4:32 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 28 min |
| Jun 5, 4:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jun 5, 4:58 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jun 5, 5:21 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jun 5, 5:34 PM EDT | Special Weather Statement | FFC | Bleckley | 26 min |
| Jun 5, 5:48 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 27 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.